Thunderstorm Wind, Hardeman
- When
- August 21, 3:50 PM CST to 3:51 PM CST
- Where
- Hardeman County, Goodlett
- Measured
- 52 kt (60 mph) estimated gust
- Reported by
- Public
- Coordinates
- 34.340, -99.880
No damage was reported with the wind gust.
A few thunderstorms developed ahead of a weak, slow-moving cold front and one briefly became severe. The winds gusted to near 60 mph near Goodlett, although no damage was reported.
Every event with a place to put it. Tap one for its entry below.
Deaths and injuries are direct and indirect together, as the offices filed them. Damage is property and crops in the dollars of the year, not adjusted for inflation, and only where an office estimated it.
The episode as NWS OUN wrote it up.
A few thunderstorms developed ahead of a weak, slow-moving cold front and one briefly became severe. The winds gusted to near 60 mph near Goodlett, although no damage was reported.
The local office's own words before the first event, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Norman, OK wrote its last area forecast discussion before the first event at Aug 21, 1:10 PM CST, 2 hours 40 minutes earlier.
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE NORMAN OK
210 PM CDT SAT AUG 21 2010
.DISCUSSION...
SCATTERED SHOWERS AND FEW THUNDERSTORMS ARE EXPECTED TO
CONTINUALLY FORM ALONG A SLOWLY-MOVING FRONT FROM SOUTHWEST INTO
EAST-CENTRAL OKLAHOMA THIS AFTERNOON AND TOWARD THE RED RIVER EARLY
THIS EVENING. FOLLOWING THIS FRONT THERE ARE SLIGHTLY LOWER
TEMPERATURES. THE HEAT INDEX IS EXPECTED TO BE NO HIGHER THAN 105
SUNDAY AFTERNOON IN SOUTHEAST OKLAHOMA OR ADJACENT PARTS OF NORTH
TEXAS, SO THE HEAT ADVISORY WILL END AT 7 PM TODAY. AFTER TWO MORE
NOT-QUITE-AS-HOT DAYS, A STRONGER FRONT ON TUESDAY IS EXPECTED TO
BRING AT LEAST ONE DAY OF COOLER WEATHER AND A CHANCE FOR RAIN. A
WAVE MOVING THROUGH THE NORTHERN PLAINS WILL LIKELY HELP PUSH THE
FRONT THROUGH SOUTHERN OKLAHOMA LATER TUESDAY. HOWEVER, MODELS
HAVE RECENTLY FORECAST FRONTS STRONGER THAN THEY ACTUALLY HAVE
BEEN SEEN WITH THEIR ARRIVALS. FOR NOW THE FORECAST REFLECTS THIS
ONE DAY - WEDNESDAY - OF A COOLER AIR MASS. BUT THE UPPER RIDGE IS
FORECAST TO CONTINUE TO DOMINATE THE SOUTHERN PART OF THE U.S.
THROUGH THE WEEK. TEMPERATURES MUCH ABOVE NORMAL ARE ONCE AGAIN
EXPECTED LATE IN THE WEEK.
&&
.PRELIMINARY POINT TEMPS/POPS...
OKLAHOMA CITY OK 72 97 71 95 / 10 0 0 0
HOBART OK 72 100 69 98 / 10 0 0 0
WICHITA FALLS TX 75 101 74 101 / 20 10 0 0
GAGE OK 67 95 66 97 / 10 0 0 0
PONCA CITY OK 70 94 68 93 / 0 0 0 0
DURANT OK 75 102 75 100 / 30 10 0 0
&&
.OUN WATCHES/WARNINGS/ADVISORIES...
OK...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR OKZ032-039>048-
050>052.
TX...HEAT ADVISORY UNTIL 7 PM CDT THIS EVENING FOR TXZ086-089-090.
&&
06/09HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE NORMAN OK
1100 AM CDT SAT AUG 21 2010
OKZ004>048-050>052-TXZ083>090-221000-
HARPER-WOODS-ALFALFA-GRANT-KAY-ELLIS-WOODWARD-MAJOR-GARFIELD-NOBLE-
ROGER MILLS-DEWEY-CUSTER-BLAINE-KINGFISHER-LOGAN-PAYNE-BECKHAM-
WASHITA-CADDO-CANADIAN-OKLAHOMA-LINCOLN-GRADY-MCCLAIN-CLEVELAND-
POTTAWATOMIE-SEMINOLE-HUGHES-HARMON-GREER-KIOWA-JACKSON-TILLMAN-
COMANCHE-STEPHENS-GARVIN-MURRAY-PONTOTOC-COAL-COTTON-JEFFERSON-
CARTER-JOHNSTON-ATOKA-LOVE-MARSHALL-BRYAN-HARDEMAN-FOARD-WILBARGER-
WICHITA-KNOX-BAYLOR-ARCHER-CLAY-
1100 AM CDT SAT AUG 21 2010
THIS HAZARDOUS WEATHER OUTLOOK COVERS NORTHERN...WESTERN...
CENTRAL...AND SOUTHERN OKLAHOMA...AND WESTERN NORTH TEXAS.
.DAY ONE...THIS AFTERNOON AND TONIGHT...
THUNDERSTORM OUTLOOK...
SEVERE THUNDERSTORMS ARE NOT EXPECTED THROUGH TONIGHT.
DISCUSSION...
A WEAK COLD FRONT WILL PUSH INTO SOUTHERN PARTS OF OKLAHOMA DURING
PEAK HEATING THIS AFTERNOON. ISOLATED TO WIDELY SCATTERED
SHOWERS AND THUNDERSTORMS MAY DEVELOP NEAR THE FRONT FROM THE LATE
AFTERNOON INTO THE MID EVENING HOURS. INDIVIDUAL STORMS MAY PRODUCE
BRIEF HEAVY DOWNPOURS AND STRONG WIND GUSTS. AN ISOLATED DAMAGING
WIND GUST NEAR 60 MPH CANNOT BE RULED OUT.
PROBABILITY TABLE...
VALID THROUGH 700 AM CDT SUNDAY AUG 22.
PROBABILITY OF THUNDERSTORMS OCCURRING IN THE
NWS NORMAN COUNTY WARNING AREA...30 PERCENT.
PROBABILITY OF SEVERE STORMS IF STORMS OCCUR...10 PERCENT.
OTHER HAZARDOUS WEATHER...
A HEAT ADVISORY IS IN EFFECT. PLEASE REFER TO THE LATEST VERSION OF
THIS PRODUCT FOR MORE INFORMATION.
.DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY...
THUNDERSTORM OUTLOOK...
THE CHANCE OF THUNDERSTORMS DECREASES TO 10 PERCENT ON SUNDAY...AND
FEW...IF ANY...STORMS ARE EXPECTED ON MONDAY. A STRONGER COLD FRONT
IS FORECAST TO ARRIVE ON TUESDAY...PRODUCING A CHANCE OF
THUNDERSTORMS...AT LEAST IN WESTERN OKLAHOMA.
OTHER HAZARDOUS WEATHER...
NONE.
THE NEXT SCHEDULED HAZARDOUS WEATHER OUTLOOK WILL BE ISSUED BY
5 AM SUNDAY.SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE NORMAN OK 347 PM CDT SAT AUG 21 2010 OKZ041-212115- MURRAY OK- 347 PM CDT SAT AUG 21 2010 ...SIGNIFICANT WEATHER ADVISORY... THIS SIGNIFICANT WEATHER ADVISORY IS FOR MURRAY COUNTY. AT 347 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER DAVIS...MOVING SOUTHEAST AT 5 MPH. HAZARDS INCLUDE... WIND GUSTS TO 50 MPH... MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING WEATHER CONDITIONS. LAT...LON 3456 9686 3435 9696 3443 9719 3460 9708
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
359 PM CDT SAT AUG 21 2010
OKZ040-212115-
GARVIN OK-
359 PM CDT SAT AUG 21 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR GARVIN COUNTY.
AT 359 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 3 MILES SOUTHWEST
OF LINDSAY...MOVING SOUTHEAST AT 15 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3467 9756 3468 9756 3468 9758 3472 9768
3486 9767 3487 9750 3484 9743 3466 9752SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
411 PM CDT SAT AUG 21 2010
TXZ083-212130-
HARDEMAN TX-
411 PM CDT SAT AUG 21 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR HARDEMAN COUNTY.
AT 411 PM CDT...A STRONG THUNDERSTORM WAS LOCATED 9 MILES NORTH OF
GOODLETT...MOVING SOUTHEAST AT 5 MPH.
HAZARDS INCLUDE...
WIND GUSTS TO 50 MPH...
MONITOR THE WEATHER SITUATION CLOSELY AND BE ALERT FOR THREATENING
WEATHER CONDITIONS.
LAT...LON 3448 10000 3452 10000 3457 9993 3441 9975
3427 9992 3439 10001 3447 10001SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE NORMAN OK
433 PM CDT SAT AUG 21 2010
OKZ041-042-047-212200-
MURRAY OK-JOHNSTON OK-PONTOTOC OK-
433 PM CDT SAT AUG 21 2010
...SIGNIFICANT WEATHER ADVISORY...
THIS SIGNIFICANT WEATHER ADVISORY IS FOR JOHNSTON...MURRAY AND
PONTOTOC COUNTIES.
AT 432 PM CDT...A STRONG THUNDERSTORM WAS LOCATED OVER LAKE OF THE
ARBUCKLES...MOVING EAST AT 5 MPH. OTHER STORMS WERE FORMING
OVER TURNER FALLS...SCULLIN AND HICKORY.
HAZARDS INCLUDE...
HAIL UP TO ONE-HALF INCH...
WIND GUSTS TO 55 MPH...
MINOR FLOODING IN AREAS OF POOR DRAINAGE...
LAT...LON 3429 9676 3436 9703 3438 9705 3438 9712
3439 9718 3455 9712 3461 9674The Altus AFB radar (KFDR), 83 km away, was scanning. The volume nearest the first event began at 21:50 UTC.
1 thunderstorm wind. Local standard time, as filed.
No damage was reported with the wind gust.
After NWS Directive 10-1605, the rules offices file Storm Data by.
Every storm in Texas in 2010Every state in 2010This day in weather historyWarnings in Texas, August 2010
NOAA National Centers for Environmental Information, Storm Events Database, compiled from the National Weather Service’s monthly Storm Data. Complete through 2026-06; NCEI adds each month about 75 days after it ends and revises past years a few times a year. Rebuilt 2026-09-24. Each event’s entry at NCEI: 255302.